MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0NM TORQUE LIMITING HANDLE WITH 4.5MM QUICK COUPLING; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0NM TORQUE LIMITING HANDLE WITH 4.5MM QUICK COUPLING; MISC ORTHO SURGICAL INSTR
Model Number 03.632.204
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device deemed reportable on (b)(6) 2019.Occupation: initial reporter company representative investigation summary: visual inspection: the 3.0 nm torque limiting handle with 4.5 mm quick coupling (p/n: 03.632.204,lot # 6601894) was returned and received.Upon visual inspection, it was observed that the etch on the device was starting to fade.Rest of the device showed no signs of damage.Functional test: functional test was performed on the returned device at service and repair.The highest torque of the device measured during calibration testing was 3.71 nm which was not within the specified torque range of the device of 3.1 nm - 3.5 nm.Hence, the torque test failed high.Service & repair evaluation: the customer reported the device failed calibration.The repair technician reported the device failed high.Torque test high is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint device failed in calibration test.Document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed.No findings.Complaint confirmed? yes, the device received failed in calibration testing.Hence, confirming the allegation.Investigation conclusion: the complaint condition is confirmed as the 3.0 nm torque limiting handle with 4.5 mm quick coupling (p/n: 03.632.204,lot # 6601894) failed high in calibration test.There is no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part number: 03.632.204, please note actual device has the lot # 6601894-70 etched on it, dhr file is without the -70 suffix.Synthes lot number: 6601894, supplier lot number: n/a, release to warehouse date: 10jun2011, expiration date: n/a, supplier: (b)(6).Ncr#(b)(4) was generated during production for 1 part of 99 for torque gage value under tolerance.Part was returned.Relevance to complaint condition cannot be determined until the product is returned for investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported a torque limiting handle failed calibration.No known surgical or patient involvement.This is report 1 of 1 for (b)(4).

Brand Name
3.0NM TORQUE LIMITING HANDLE WITH 4.5MM QUICK COUPLING
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9130264
Report Number2939274-2019-60973
Device Sequence Number11395110
Product Code LXH
UDI-Device Identifier10705034719535
UDI-Public(01)10705034719535
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.632.204
Device Catalogue Number03.632.204
Device Lot Number6601894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1